I like yoghurt but when I eat this product I start sneezing badly and feel dreadful. As I take antibiotics regularly I decided to buy a Probiotic after taking only two tablets I had the same effect only worse it was like having bad hayfever and sinusitus - is it possible I am reacting to the bacteria contained in yoghut and probiotics?
It is possible. You should have your doctor refer you to an allergist who can check this allergy for you. If you are allergic to this and continue eating it, you could have a larger reaction. I would see a doctor.
I kinda doubt an allergist would check for allergy (IgE) response to probiotic. They can test for some mold and fungus, but I doubt probiotic bacteria. Why not? Well, it's not "statistically" possible (or so they think). Ask the question about being allergic to probiotic, and you will be confronted with a demeaning or sercastic response, like that would be impossible you ignorance patient. I have suffered from pain for many years, and have found that most probiotics (including yogurt and kefir) make the pain worse. Two brands cause blood in stool. But hey, I can not possibly be allergic to probiotic. People are suppose to have this magical ability to destinguish between all the species of bacteria, fungus and virus. If this is my problem, it could explain many of the symptoms since the immune system would be in constant fight with the stuff that is in our gut. It would not surprise me that more people have this problem, though I may be the 1 in 500 billion.
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to probiotics or its formulation. Actually probiotics have been shown to help reduce allergic symptoms but it is not proven yet. You may be allergic to one of the formulation used to prepare probiotics.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Treatment includes anti histaminic and glucocorticoids against prescription. Even shot of adrenaline has to be given, when one is in anaphylactic shock. I suggest you to consult your physician. Take care and regards.
I to have had an allergic reaction to various brands of probiotic. It is always the same reaction which is watery eyes, like allergic conjuctivitis. I am an allergy sufferer and my allergist recommended probiotics to decrease allergies but it has consistently had the opposite effect. I have tried different brands on several different occasions and get the same response. I will not continue to spend money on different bands so that I can end up throwing them away. I change the way I eat from vegetarian to vegan and use homeopathic remedies as needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.